My 8 year old daughter began complaining in early April of stomach pain around her belly button and her lower back with frequent urination. She was diagnosed with a UTI and given antibiotics. I gave her Claritin for seasonal allergies for a short time. The UTI cleared up but the pain continues to be around her belly button, lower back and sometimes on the right side. Her lymph nodes in her neck were swollen, she was tired and experienced flu like aches. Tests for mono and streph were negative. We took her to the ER the end of April. ER doc said x-ray showed constipation and she was given Miralax. We told the ER that her bowel movements hadn't changed but were told sometimes children won't tell the whole truth when it comes to bowel movements. Began the Miralax but with no relief from the pain. We went back to our doctor who check blood and urine again (all negative results) and referred her to a pediatric gastro. I began giving her a probiotic. While waiting ped gastro appointment we went back to the ER (xray showed constipation). We were told to give her Mag citrate and continue the Miralax. We felt she was pretty well cleaned out but the pain continued same as before. We then called our doctor and asked that they call and request the Pediatric gastro work her in sooner. We finally saw the pediatric gastro. At this time he did not believe it was IBS because the pain was waking her up at night. I told him that the only time she had any relief was when I gave her a Benadryl at night. He reviewed her xrays and felt the first ER visit xray did not show constipation but the xray from the second visit could be viewed as constipation. He did blood work, urine test and stool test which were all negative except for one blood test (immunoglob d) which was high and pointed to Hyper Igd. We began to slowly wean her off Miralax and we started Citracel and continued the probiotic. He prescribed an antispasmodic which we tried for several days. The pain didn't let up. We called and talked with the on call doc and was given a different antispasmodic which didn't touch the pain either. We then were given a third antispamodic (bella donna...) which didn't work. While talking with that on call doc and relating her history to him he suggested that it may be her bladder. I googled stomach pain along with bladder and it suggested that antihistamines may help the pain. I remembered the pain was slightly reduced while she was taking the Claritin. We stopped the antispasmodic medication and began Claritin during the day and Benadryl at night -- her pain was greatly reduced. She recently had an ultrasound (all normal) upper GI, urine test, xray and blood work. Upper GI showed everything looked good and the urine was negative. The blood work for the immunoglob d was still elevated but closer to normal so Hyper Igd was ruled out. Her xray indicated constipation. We are living day to day with more questions than answers and our 8 year old daughter just wants the stomach pain to stop. We go back to the pediatric gastro on Monday but I get the feeling he's done all the tests to do and it's gonna be a IBS diagnosis. If it is IBS then we'll move forward but I just feel like we're missing something and I don't know the right questions to ask. Is it possible to have an inflammation of the bladder and it not show up in all these blood tests? Also I've been reading about chronic appendicitis -- what are the chances of that and could a high powered antibiotic possibly clear up a bladder issue or chronic appendicitis? Should we take our daughter to an urologist? Any help would be greatly appreciated. Our daughter's summer break has been truly miserable for her. I can't believe it's been this long with no relief for her. Thanks much.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?